Lemme de l'ombre et non divergence des horosphères d'une variété géométriquement finie
Annales de l'Institut Fourier, Tome 54 (2004) no. 4, pp. 939-987.

Dans cet article, nous établissons dans un premier temps un lemme de l'ombre dans le cas des variétés géométriquement finies à courbure négative variable. Ce théorème donne des estimées très précises de la décroissance de la mesure de Patterson des ombres, sur le bord à l'infini de telles variétés. Nous en déduisons un résultat de non divergence des horosphères. Plus précisément, nous considérons certaines moyennes naturelles sur de grandes boules horosphériques, dont nous montrons la tension lorsque le rayon des boules tend vers l'infini; en d'autres termes, la non compacité de la variété n'entraîne pas de perte de masse pour ces moyennes.

In this work, we prove first the Shadow Lemma on geometrically finite manifolds with variable negative curvature. This result gives sharp estimates on the decreasing behavior of the Patterson measure of shadows, on the boundary at infinity of the manifold. We deduce a result of nondivergence of the horospheres of the manifold. More precisely, we prove the tightness of natural averages on large horospherical balls ; in other words, there is no loss of mass due to the lack of compacity of the manifold.

DOI : 10.5802/aif.2039
Classification : 37D40, 37C85, 28D99
Mots-clés : horosphères, variété géométriquement finie, non divergence, lemme de l'ombre, mesure de Patterson
Keywords: horospheres, geometrically finite manifolds, nondivergence (or tightness), Shadow Lemma, Patterson measure

Schapira, Barbara 1

1 Université d'Orléans, MAPMO, BP 6759, 45067 Orléans cedex 2 (France)
@article{AIF_2004__54_4_939_0,
     author = {Schapira, Barbara},
     title = {Lemme de l'ombre et non divergence des horosph\`eres d'une vari\'et\'e g\'eom\'etriquement finie},
     journal = {Annales de l'Institut Fourier},
     pages = {939--987},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {54},
     number = {4},
     year = {2004},
     doi = {10.5802/aif.2039},
     zbl = {1063.37029},
     mrnumber = {2111017},
     language = {fr},
     url = {https://aif.centre-mersenne.org/articles/10.5802/aif.2039/}
}
TY  - JOUR
AU  - Schapira, Barbara
TI  - Lemme de l'ombre et non divergence des horosphères d'une variété géométriquement finie
JO  - Annales de l'Institut Fourier
PY  - 2004
SP  - 939
EP  - 987
VL  - 54
IS  - 4
PB  - Association des Annales de l’institut Fourier
UR  - https://aif.centre-mersenne.org/articles/10.5802/aif.2039/
DO  - 10.5802/aif.2039
LA  - fr
ID  - AIF_2004__54_4_939_0
ER  - 
%0 Journal Article
%A Schapira, Barbara
%T Lemme de l'ombre et non divergence des horosphères d'une variété géométriquement finie
%J Annales de l'Institut Fourier
%D 2004
%P 939-987
%V 54
%N 4
%I Association des Annales de l’institut Fourier
%U https://aif.centre-mersenne.org/articles/10.5802/aif.2039/
%R 10.5802/aif.2039
%G fr
%F AIF_2004__54_4_939_0
Schapira, Barbara. Lemme de l'ombre et non divergence des horosphères d'une variété géométriquement finie. Annales de l'Institut Fourier, Tome 54 (2004) no. 4, pp. 939-987. doi : 10.5802/aif.2039. https://aif.centre-mersenne.org/articles/10.5802/aif.2039/

[Bo] B.H. Bowditch Geometrical finiteness with variable negative curvature, Duke Math. J., Volume 77 (1995), pp. 229-274 | MR | Zbl

[Bou] M. Bourdon Structure conforme au bord et flot géodésique d'un CAT(-1)-espace, Enseign. Math. (2), Volume 41 (1995), pp. 63-102 | MR | Zbl

[CDP] M. Coornaert; T. Delzant; A. Papadopoulos Géométrie et théorie des groupes, Les groupes hyperboliques de Gromov (Lecture Notes in Math.), Volume 1441 (1990) | Zbl

[CI] K. Corlette; A. Iozzi Limit sets of discrete groups of isometries of exotic hyperbolic spaces, Trans. Amer. Math. Soc., Volume 351 (1999), pp. 1507-1530 | MR | Zbl

[Da1] S.G. Dani On uniformly distributed orbits of certain horocycle flows, Ergodic Theory Dyn. Systems, Volume 2 (1982), pp. 139-158 | MR | Zbl

[Da2] S.G. Dani On Orbits of unipotent flows on homogeneous spaces, Ergodic Theory Dyn. Systems, Volume 4 (1984), pp. 25-34 | MR | Zbl

[Da3] S.G. Dani On Orbits of unipotent flows on homogeneous spaces, II, Ergodic Theory Dyn. Systems, Volume 6 (1986), pp. 167-182 | MR | Zbl

[Dal] F. Dal'bo Topologie du feuilletage fortement stable, Ann. Inst. Fourier, Volume 50 (2000) no. 3, pp. 981-993 | Numdam | MR | Zbl

[DOP] F. Dal'bo; J.-P. Otal; M. Peigné Séries de Poincaré des groupes géométriquement finis, Israel J. Math., Volume 118 (2000), pp. 109-124 | MR | Zbl

[Eb] P.B. Eberlein Geodesic flows on negatively curved manifolds I, Ann. of Math. (2), Volume 95 (1972), pp. 492-510 | MR | Zbl

[EF] N. Enriquez; J. Franchi Masse des pointes, temps de retour et enroulements en courbure négative, Bull. Soc. Math. France, Volume 130 (2002) no. 3, pp. 349-386 | Numdam | MR | Zbl

[GH] É. Ghys; P. de la Harpe Sur les groupes hyperboliques d'après Mikhael Gromov (Berne, 1988) (Progr. Math.), Volume vol. 83 (1990), pp. 1-25 | Zbl

[He] G.A. Hedlund Fuchsian groups and transitive horocycles, Duke Math. J., Volume 2 (1936), pp. 530-542 | JFM | MR | Zbl

[HP1] S. Hersonsky; F. Paulin On the rigidity of discrete isometry groups of negatively curved spaces, Comment. Math. Helv., Volume 72 (1997), pp. 349-388 | MR | Zbl

[HP2] S. Hersonsky; F. Paulin Counting orbit points in coverings of negatively curved manifolds and Hausdorff dimension of cusp excursions (2004) (à paraître dans Ergodic Theory Dyn. Systems) | MR | Zbl

[Ka] V.A. Kaimanovich Invariant measures of the geodesic flow and measures at infinity on negatively curved manifolds, Ann. IHP, Physique Théorique, Volume 53 (1990) no. 4, pp. 361-393 | Numdam | MR | Zbl

[Ma] G.A. Margulis On the action of unipotent groups in the space of lattices, Proc. of the Summer School on Groups Representations (Bolyai Janos Math. Soc., Budapest) (1971), pp. 365-370 | Zbl

[MW] Y. Minsky; B. Weiss Nondivergence of horocyclic flows on moduli space, J. reine angew. Math., Volume 552 (2002), pp. 131-177 | MR | Zbl

[Ne] F. Newberger On the Patterson-Sullivan measure for geometrically finite groups acting on complex or quaternionic hyperbolic spaces, Geom. Dedicata, Volume 97 (2003), pp. 215-249 | MR | Zbl

[Pa] S.J. Patterson The limit set of a Fuchsian group, Acta Math., Volume 136 (1976) no. 3-4, pp. 241-273 | MR | Zbl

[Pe1] M. Peigné Mesures de Hausdorff de l'ensemble limite de groupes kleiniens géométriquement finis (1999-2000) (Notes du groupe de travail de systèmes dynamiques, Orléans)

[Pe2] M. Peigné On the Patterson-Sullivan measure of some discrete groups of isometries, Israel J. Math., Volume 133 (2003), pp. 77-88 | MR | Zbl

[Ro] T. Roblin Sur la fonction orbitale des groupes discrets en courbure négative, Ann. Inst. Fourier, Volume 52 (2002) no. 1, pp. 145-151 | Numdam | MR | Zbl

[Ru] D.J. Rudolph Ergodic behaviour of Sullivan's geometric measure on a geometrically finite hyperbolic manifold, Ergodic Theory Dynam. Systems, Volume 2 (1982), pp. 491-512 | MR | Zbl

[S1] D. Sullivan The density at infinity of a discrete group of hyperbolic motions, Publ. Math. IHÉS, Volume 50 (1979), pp. 171-202 | Numdam | MR | Zbl

[S2] D. Sullivan Entropy, Hausdorff measures old and new, and limit sets of geometrically finite Kleinian groups, Acta Math., Volume 153 (1984), pp. 259-277 | MR | Zbl

[Sc] B. Schapira Equidistribution of the horocycles of a geometrically finite surface (2003) (Prépublication du MAPMO, arxiv preprint math.DS/0306258) | MR | Zbl

[SV] B. Stratmann; S.L. Velani The Patterson measure for geometrically finite groups with parabolic elements, new and old, Proc. London Math. Soc. (3), Volume 71 (1995) no. 1, pp. 197-220 | MR | Zbl

[Yu] C. Yue The ergodic Theory of discrete isometry groups on manifolds of variable negative curvature, Trans. Am. Math. Soc., Volume 348 (1996), pp. 4965-5005 | MR | Zbl

  • Coulon, Rémi; Dougall, Rhiannon; Schapira, Barbara; Tapie, Samuel Twisted Patterson-Sullivan Measures and Applications to Amenability and Coverings, Memoirs of the American Mathematical Society, Volume 305 (2025) no. 1539 | DOI:10.1090/memo/1539
  • Bandi, Prasuna; Ghosh, Anish; Nandi, Debanjan Exact approximation order and well-distributed sets, Advances in Mathematics, Volume 414 (2023), p. 19 (Id/No 108871) | DOI:10.1016/j.aim.2023.108871 | Zbl:1514.11045
  • Mohammadi, Amir; Oh, Hee Isolations of geodesic planes in the frame bundle of a hyperbolic 3-manifold, Compositio Mathematica, Volume 159 (2023) no. 3, pp. 488-529 | DOI:10.1112/s0010437x22007928 | Zbl:1517.37043
  • Tamam, Nattalie; Warren, Jacqueline M. Effective equidistribution of horospherical flows in infinite volume rank-one homogeneous spaces, Ergodic Theory and Dynamical Systems, Volume 43 (2023) no. 8, pp. 2780-2840 | DOI:10.1017/etds.2022.47 | Zbl:1535.22039
  • Edwards, Samuel C Effective Equidistribution of the Horocycle Flow on Geometrically Finite Hyperbolic Surfaces, International Mathematics Research Notices, Volume 2022 (2022) no. 6, p. 4040 | DOI:10.1093/imrn/rnz263
  • Kao, Lien-Yung Manhattan curves for hyperbolic surfaces with cusps, Ergodic Theory and Dynamical Systems, Volume 40 (2020) no. 7, pp. 1843-1874 | DOI:10.1017/etds.2018.124 | Zbl:1458.37050
  • Peigné, M.; Sambusetti, A. Entropy rigidity of negatively curved manifolds of finite volume, Mathematische Zeitschrift, Volume 293 (2019) no. 1-2, pp. 609-627 | DOI:10.1007/s00209-018-2199-6 | Zbl:1506.53046
  • Fishman, Lior; Simmons, David; Urbański, Mariusz Diophantine approximation and the geometry of limit sets in Gromov hyperbolic metric spaces, Memoirs of the American Mathematical Society, 1215, Providence, RI: American Mathematical Society (AMS), 2018 | DOI:10.1090/memo/1215 | Zbl:1442.11001
  • Mohammadi, Amir; Oh, Hee Invariant Radon measures for unipotent flows and products of Kleinian groups, Proceedings of the American Mathematical Society, Volume 146 (2018) no. 4, pp. 1469-1479 | DOI:10.1090/proc/13840 | Zbl:1427.37003
  • Schapira, Barbara Dynamics of Geodesic and Horocyclic Flows, Ergodic Theory and Negative Curvature, Volume 2164 (2017), p. 129 | DOI:10.1007/978-3-319-43059-1_3
  • Mohammadi, Amir; Oh, Hee Classification of joinings for Kleinian groups, Duke Mathematical Journal, Volume 165 (2016) no. 11, pp. 2155-2223 | DOI:10.1215/00127094-3476807 | Zbl:1362.37009
  • Simmons, David On interpreting Patterson-Sullivan measures of geometrically finite groups as Hausdorff and packing measures, Ergodic Theory and Dynamical Systems, Volume 36 (2016) no. 8, pp. 2675-2686 | DOI:10.1017/etds.2015.27 | Zbl:1455.37034
  • Parkkonen, Jouni; Paulin, Frédéric Skinning measures in negative curvature and equidistribution of equidistant submanifolds, Ergodic Theory and Dynamical Systems, Volume 34 (2014) no. 4, pp. 1310-1342 | DOI:10.1017/etds.2012.192 | Zbl:1321.37029
  • Stratmann, Bernd O. Fractal Geometry on Hyperbolic Manifolds, Non-Euclidean Geometries, Volume 581 (2006), p. 227 | DOI:10.1007/0-387-29555-0_12

Cité par 14 documents. Sources : Crossref, zbMATH